prednisone and imuran questions

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

daisyrambler
Regular Member


Date Joined Jan 2009
Total Posts : 126
   Posted 2/1/2009 3:02 PM (GMT -7)   
i went to my family dr and was asking him questions about me being so tired and just not feeling well in general and also about my joint aches and pains plus just general aches and pains i was asking if it had to do with the pred. and he said no that the pred should make you feel better ... I feel like pred makes me feel bad well it make my tummy better in every way but if im on it for more then 2 week i just dont feel good ... does any one else have this problem ???
 
also i didnt think i was having any side effects from imuran but he thinks maybe that is what my problems are .... im not sure i know the side effects from that ... is any one else having any and if so what are they ??
 
thanks for letting me ramble
 
 
> 27 year old female < 
 > Diagonsed with Crohns disease in 2000 <
 
> In 2009 I was told my Crohns is Crohn's Colitis ~ they said the cd in my rectum, colon and all through my small intestine I was told that on a scale from 1 to 4 mine is a 4 i about cried ..... I dont feel that sick : ( <
 
 > Medication - pentasa(4000mg), imuran(100mg), prednisone(40mg untill around Feb 9 then i get to tapper), potassium, vitamin C, multivitamin, b-12, iron, and fish oil, plus i will start humira around Feb. 9 <
 
> I thank the Lord every day for my amazing husband and wonderful family <


LMills
Veteran Member


Date Joined Apr 2008
Total Posts : 1753
   Posted 2/1/2009 3:34 PM (GMT -7)   
How long have you been on prednisone?

I know it always made me feel better, but I feel like prolonged use is really damaging my bones. The knees click when I walk sometimes for example. Is it possible it could be the same thing from prednisone that causes osteoporosis?
I don't think it would cause the fatigue however...that sounds more like an actual medicine effect. It's better known for giving excessive amounts of energy...
20 years old, Diagnosed with moderate to severe Crohn's and Colitis in May of 2008.
Currently taking:
Prednisone 15 mg, pentasa 2 pills 4x a day, bentyl as needed, omeprazole in the morning, multivitamin, humira every other week, and good probiotics.
Surgery for ectopic pregnancy most likely the result of severe Crohn's inflammation in July of 2008.
Attempting a diet without refined sugars, high fat content, bleached or bromated flour, most dairy, red meat, and avoiding anything spicy like the plague. Also refuse to eat anything with trans fat or high fructose/corn syrup.
"He who has a why to live for can bear with almost any how."


daisyrambler
Regular Member


Date Joined Jan 2009
Total Posts : 126
   Posted 2/1/2009 3:41 PM (GMT -7)   
this time i've been on it at 40 mg for about 2 months ... i did have lots of energy for about 2 weeks and now .. 30 mins after i wake up im ready for bed again
> 27 year old female < 
 > Diagonsed with Crohns disease in 2000 <
 
> In 2009 I was told my Crohns is Crohn's Colitis ~ they said the cd in my rectum, colon and all through my small intestine I was told that on a scale from 1 to 4 mine is a 4 i about cried ..... I dont feel that sick : ( <
 
 > Medication - pentasa(4000mg), imuran(100mg), prednisone(40mg untill around Feb 9 then i get to tapper), potassium, vitamin C, multivitamin, b-12, iron, and fish oil, plus i will start humira around Feb. 9 <
 
> I thank the Lord every day for my amazing husband and wonderful family <


LMills
Veteran Member


Date Joined Apr 2008
Total Posts : 1753
   Posted 2/1/2009 3:51 PM (GMT -7)   
I'm not sure then because I do have similar problems, but I am also on humira and started the taper about the same time I started that last September...I'll wake up and not be able to go back to sleep at all and then want to take goodness knows how many naps throughout the day(though I can't because of possible UTI >:/ ).
I can look into it tomorrow since I have an appointment with my GI then. Trying to remember all the questions to ask him..
20 years old, Diagnosed with moderate to severe Crohn's and Colitis in May of 2008.
Currently taking:
Prednisone 15 mg, pentasa 2 pills 4x a day, bentyl as needed, omeprazole in the morning, multivitamin, humira every other week, and good probiotics.
Surgery for ectopic pregnancy most likely the result of severe Crohn's inflammation in July of 2008.
Attempting a diet without refined sugars, high fat content, bleached or bromated flour, most dairy, red meat, and avoiding anything spicy like the plague. Also refuse to eat anything with trans fat or high fructose/corn syrup.
"He who has a why to live for can bear with almost any how."


daisyrambler
Regular Member


Date Joined Jan 2009
Total Posts : 126
   Posted 2/1/2009 9:03 PM (GMT -7)   
yeah that is the hard part .... trying to remember all the questions to ask the drs .... I try to make a list but I never get all my questions on the list ....
LMills have you been dx with arthritis ? or have you ever taken any meds for osteoporosis ? my dr also said the joint pain might be from an osteoporosis med. but im not so sure about that
> 27 year old female < 
 > Diagonsed with Crohns disease in 2000 <
 
> In 2009 I was told my Crohns is Crohn's Colitis ~ they said the cd in my rectum, colon and all through my small intestine I was told that on a scale from 1 to 4 mine is a 4 i about cried ..... I dont feel that sick : ( <
 
 > Medication - pentasa(4000mg), imuran(100mg), prednisone(40mg untill around Feb 9 then i get to tapper), potassium, vitamin C, multivitamin, b-12, iron, and fish oil, plus i will start humira around Feb. 9 <
 
> I thank the Lord every day for my amazing husband and wonderful family <


sunshine82
Regular Member


Date Joined Dec 2008
Total Posts : 21
   Posted 2/1/2009 11:27 PM (GMT -7)   
Prednisone also gives me terrible joint pains. At first, I had terrible pains in my right knee, it would be so bad that I wouldnt be able to sleep, or to walk. When I started to taper, as soon as I got to 10mg my wrists hurt, and then a few weeks later the joints in my ankles started to hurt, and I have now been off of the Pred for about 3 weeks, and I still have the terrible joint pain, and it makes it difficult to walk, if I sit for more then 10 mins. I am only 26, so I shouldnt be limping around like an 85 yr old. From what I read on here, and other web sites people have said it takes a few months for the joint pain to go away, I can't wait!

My doctor also told me that it couldnt be from the prednisone, it was from the weight I gained, but I did some research on my own and found that this was a normal side effect of the prednisone, it mimics the disease called Cushings, and people who have cushings also have a lot of problems with their joints. Its not Osteoprorosis, just a normal side effect of too much cortisal.

sunshine82
Regular Member


Date Joined Dec 2008
Total Posts : 21
   Posted 2/1/2009 11:29 PM (GMT -7)   
Also, the Pred makes me very very tired, I can sleep for 12 - 14 hours at a time. My doctor also said that it should make me feel good, and give lots of energy, but it didn't, and I kept waiting for it to come, and it never did, i guess we are just the unlucky few who don't get the 'good feelings' from pred.

daisyrambler
Regular Member


Date Joined Jan 2009
Total Posts : 126
   Posted 2/1/2009 11:31 PM (GMT -7)   
yeah i think that is right sunshine i was just reading stuff on cushings and it said that it can cause joint pain and fatigue ... man i cant wait to get off this dang stuff ... o well i guess its not forever

thanks guys !! and hang in there !!!
> 27 year old female < 
 > Diagonsed with Crohns disease in 2000 <
 
> In 2009 I was told my Crohns is Crohn's Colitis ~ they said the cd in my rectum, colon and all through my small intestine I was told that on a scale from 1 to 4 mine is a 4 i about cried ..... I dont feel that sick : ( <
 
 > Medication - pentasa(4000mg), imuran(100mg), prednisone(40mg untill around Feb 9 then i get to tapper), potassium, vitamin C, multivitamin, b-12, iron, and fish oil, plus i will start humira around Feb. 9 <
 
> I thank the Lord every day for my amazing husband and wonderful family <


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 2/2/2009 7:31 AM (GMT -7)   
Just fyi the Imuran can cause the increased fatigue too.
Gail*Nanners* Co-Moderator for Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, and Calcium and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia and Osteoarthritis and Anxiety. Currently my Crohns is in remission.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 1:05 AM (GMT -7)
There are a total of 2,735,200 posts in 301,283 threads.
View Active Threads


Who's Online
This forum has 151386 registered members. Please welcome our newest member, Kier.
206 Guest(s), 3 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, ufindjess, gilly2


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer